Wednesday, February 20, 2013

Claritin is Worth It's Weight in Gold

Compared to the AC chemotherapy I was getting for 8 weeks, Taxol seems like a breeze (at least right now...KNOCKING ON WOOD). The only real side effect is that I'm a little more tired. Trust me, this is something that I can deal with!

However, one of the other side effects is neuropathy (a numbing/tingling/or loss of function of some nerves, usually in the hands and feet). Well, I think I'm getting this on an intermittent basis right now. It started on Sunday and does come and go. It also seems to be accompanied by joint pain (shoulders, elbows, knees, ankles...are those all joints? I've forgotten my anatomy). Just when you think you're feeling all good and you might actually survive this batch of chemo...WHAM! You've got to have something go wrong!

I have taken to trying the "cure" that worked for the bone pain with the neulasta shots: Claritin. And it works! And I still haven't figured out WHY (which scientist me really wants to know). But I have done enough reading to realize that I'm not the only one it works for, nor is my doctor the only one telling people to try it. I still don't get how anyone came across this remedy. Seriously, who first said, "hey, let's try Claritin. It's awesome for my stuffy nose." Doesn't really make sense...but I don't care. I do wonder if the drug company knows this, because it seems like a whole other market they could be making large sums of cash from.

And before you say that this pain relief is all in my head, a mind over matter type of thing, I DON'T ACTUALLY CARE. Because Claritin is my new favorite drug right now. Thank God they sell it at Costco!

1 comment:

  1. Dear My Angry Cancer - Thank you so much for writing this blog! My best friend had breast cancer 9 years ago, it is back again and she is about to undergo chemotherapy. I live in a different city and will only be able to visit her occasionally - and really appreciate your candor about how to and how not to help her through this!

    ReplyDelete